Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 202, NWS Tulsa, OK

May 3, 2017Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 12:29 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 12:29 AM CDT (05:29 UTC)
Expired
May 3, 2017, 1:00 AM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

740 
WUUS54 KTSA 030529
SVRTSA
OKC113-117-030600-
/O.NEW.KTSA.SV.W.0202.170503T0529Z-170503T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1229 AM CDT WED MAY 3 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 100 AM CDT

* At 1229 AM CDT, a severe thunderstorm was located 7 miles west of
  Ralston, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Fairfax...                        Shidler...
  Ralston...                        Burbank...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3654 9695 3655 9692 3655 9690 3656 9689
      3658 9689 3660 9691 3660 9692 3659 9696
      3680 9662 3657 9645 3640 9688 3653 9697
TIME...MOT...LOC 0529Z 238DEG 25KT 3653 9686 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
234 
WWUS54 KTSA 030545
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1245 AM CDT WED MAY 3 2017

OKC113-117-030600-
/O.CON.KTSA.SV.W.0202.000000T0000Z-170503T0600Z/
Osage OK-Pawnee OK-
1245 AM CDT WED MAY 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WEST CENTRAL OSAGE AND NORTH CENTRAL PAWNEE COUNTIES...

At 1245 AM CDT, a severe thunderstorm was located near Fairfax,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Fairfax...                        Shidler...
Ralston...                        Burbank...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3656 9689 3658 9689 3660 9691 3660 9692
      3659 9696 3680 9662 3657 9645 3644 9681
      3655 9690
TIME...MOT...LOC 0545Z 243DEG 22KT 3656 9674 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 34 minutes earlier.

Area forecast discussion, May 2, 11:55 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.

&&

.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/

..UPDATE...

DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
     067>069.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011.

&&

AVIATION...05
Hazardous weather outlook, May 2, 4:52 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Tue May 2 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Tue May 2 2017

...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and far northwest Arkansas.
	ONSET...After 10pm.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...After 10pm.

DISCUSSION...
Scattered thunderstorms will develop over the western
High Plains this evening and spread eastward overnight.
Repeated rounds of heavy rain are likely with locations
near the Oklahoma Kansas border and points northward
being the most likely for the heaviest rains.
A few storms may produce large hail with a locally
damaging wind gust also possible especially along and
north of a Tulsa to Fayetteville line.
Thunderstorms will continue to develop through the
day on Wednesday as a cold front moves through the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
The threat of locally heavy rainfall will shift into southeast
Oklahoma and western Arkansas with during the day on
Wednesday. Additionally, a few severe storms will
again be possible, primarily Wednesday afternoon, across
southeast Oklahoma. Large hail and locally damaging winds
will again be the main severe weather threat Wednesday afternoon.
After this system moves out of the region, an extended period of
dry and mild weather will prevail from late week through
the upcoming weekend.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 3, 12:01 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017

OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...

At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Fairfax...                        Ralston...

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3658 9689 3660 9691 3668 9666 3643 9656
      3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:01 AM CDTSpecial Weather StatementTSAPawnee29 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 3, 1:32 AM CDTSevere Thunderstorm WarningTSAOsage28 min
May 3, 1:33 AM CDTSpecial Weather StatementTSACraig27 min
May 3, 1:57 AM CDTSevere Thunderstorm WarningTSAOsage, Washington33 min
May 3, 1:59 AM CDTSpecial Weather StatementTSAOsage31 min
May 3, 2:03 AM CDTSpecial Weather StatementTSARogers27 min
May 3, 2:19 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington26 min
May 3, 2:45 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 3, 2:49 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
May 3, 3:01 AM CDTFlash Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 3:25 AM CDTSpecial Weather StatementTSAOttawa35 min
May 3, 3:30 AM CDTSevere Thunderstorm WarningTSAOsage30 min
May 3, 3:59 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington46 min
May 3, 4:06 AM CDTSpecial Weather StatementTSATulsa39 min
May 3, 4:09 AM CDTFlash Flood WarningTSACraig, Nowata, Ottawa5 hr
May 3, 4:18 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington42 min
May 3, 4:32 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington43 min
May 3, 4:45 AM CDTSpecial Weather StatementTSACraig, Nowata45 min
May 3, 5:11 AM CDTSpecial Weather StatementTSADelaware, Mayes34 min
May 3, 5:29 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Rogers, Tulsa3 hr
May 3, 5:38 AM CDTSpecial Weather StatementTSADelaware37 min
May 3, 6:30 AM CDTSpecial Weather StatementTSAAdair30 min
May 3, 7:13 AM CDTSpecial Weather StatementTSAPittsburg47 min
May 3, 7:42 AM CDTSpecial Weather StatementTSAMcCurtain48 min
May 3, 7:55 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg65 min
May 3, 8:06 AM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 8:25 AM CDTSevere Thunderstorm WarningTSALeFlore35 min
May 3, 8:27 AM CDTSpecial Weather StatementTSASequoyah33 min
May 3, 8:31 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah29 min
May 3, 8:33 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 3, 8:52 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah23 min
May 3, 8:57 AM CDTAreal Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 9:00 AM CDTSpecial Weather StatementTSAPushmataha60 min
May 3, 9:02 AM CDTRiver Flood WarningTSAWashington52 hr
May 3, 9:02 AM CDTRiver Flood WarningTSARogers, Tulsa3 days
May 3, 9:09 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa6 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage17 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage, Tulsa34 hr
May 3, 11:04 AM CDTRiver Flood WarningTSAWashington15 hr
May 3, 12:30 PM CDTSpecial Weather StatementTSAChoctaw45 min
May 3, 1:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 3, 1:39 PM CDTRiver Flood WarningTSATulsa42 hr
May 3, 4:11 PM CDTRiver Flood WarningTSAOkmulgee3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.